Arkansas, 2003

Flash Flood in Arkansas, June 30, 2003

June 30, 2003 · NWS MEG · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 30, 1:53 PM CST, 37 minutes earlier.

Area forecast discussion, Jun 30, 1:53 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CDT MON JUN 30 2003

ATTENTION CONTINUES TO BE FOCUSED ON BILL THIS AFTERNOON. ETA
CONTINUES TO BE FAVORED ACROSS THE MID SOUTH FOR THE MOVEMENT
OF THIS SYSTEM. HPC TRACK CLOSE TO ETA THOUGH A LITTLE TO THE RIGHT.
AVN SEEMS STRANGE WITH THE SURFACE LOW BEING ABANDONED BY THE MID
LEVEL CENTER. THE STORM IS MOVING ON-SHORE AT THIS TIME AND IS
EXPECTED TO MOVE INLAND OVER SOUTHERN LA THIS EVENING THEN INTO
SOUTHERN MISSISSIPPI OVERNIGHT. THE REMNANTS OF BILL WILL THEN TURN
NORTHEAST AS IT INTERACTS WITH WESTERLY FLOW AND HEAD TO NORTHEAST
MISSISSIPPI ON TUE. SYSTEM WILL THEN CONTINUE NORTHEAST INTO MIDDLE
TN TUE NIGHT.

LOOKING FOR AXIS OF HEAVIEST RAIN TO THE EAST OF THE UPPER LOW
CENTER FROM NORTHEAST MISSISSIPPI INTO SECTIONS OF WEST TN NEAR THE
TN RIVER. WILL ADD SOME COUNTIES TO THE WESTERN SIDE OF THE WATCH TO
ACCOUNT FOR ANY TRACK DEVIATION. FLOOD WATCH WL BE GENERALLY EAST OF
A PARIS TN TO MARKS MS LINE. AREAS IN THE FLOOD WATCH COULD SEE UP TO
4 INCHES OF RAIN FROM THIS SYSTEM AND THE WATCH WILL BE FOR TONIGHT
AND TUE.

WILL ALSO HAVE TO BE CONCERNED WITH SEVERE WEATHER EAST OF THE MS
RIVER ON TUE AS DISSIPATING STORMS INLAND ARE CAPABLE OF SEVERE
WEATHER. MESOETA CONTINUES TO SHOW HIGH HELICITY VALUES.

CURRENTLY SCATTERED CONVECTION ACRS THE CWFA...ESPECIALLY ACRS NR AR
AND MO BOOTHEEL WHERE SHORTWAVE OVER SW MO IS ENHANCING ACTIVITY. A
COUPLE OF FLASH FLOOD WARNINGS HAVE BEEN ISSUED. HEAVY RAIN WILL BE A
THREAT THIS EVENING AS STORMS ARE SLOW MOVING. OVERNIGHT WL GO WITH
HIGHEST POPS ACRS NE MS INTO TN RIVER VALLEY WITH LOWER VALUES TO THE
NORTHWEST. SAME STORY FOR TUE AS REMNANTS OF BILL MOVE ACROSS THE
CWFA. EXPECT CLOUDS AND PRECIP TO KEEP TEMPS DOWN TUE AFTN...
ESPECIALLY ACROSS EASTERN SECTIONS OF THE MID SOUTH.

CONT TO GRADUALLY REDUCE POPS TUE NIGHT INTO WED NIGHT AS WE
TRANSITION INTO A QUIETER...ALBEIT WARMER PATTERN. UPPER LEVEL
RIDGING BUILDS INTO THE AREA TOWARD THE END OF THE WEEK WITH
HOT AND HUMID WEATHER EXPECTED. WL KEEP SLIGHT CHC OF AFTN
AND EVENING TSTMS IN FROM THU-MON ACRS SOUTHERN HALF OF THE MID
SOUTH.

PRELIMINARY NUMBERS...
MEM 72/82/72/87/72 77441
MKL 71/79/70/84/69 89642
JBR 70/84/70/87/70 66331
TUP 72/79/71/85/71 ++441

.MEG...FLOOD WATCH FOR MUCH OF NORTH MISSISSIPPI AND WEST TENNESSEE.

SJM
Hazardous weather outlook, Jun 30, 2:10 PM CST, 20 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-011100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
310 PM CDT MON JUN 30 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST-CENTRAL
ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI
BOOTHEEL.

.DAY ONE...TONIGHT.

TROPICAL STORM BILL WILL MOVE INLAND OVER SOUTHERN LOUISIANA
TODAY...THEN MOVE INTO CENTRAL MISSISSIPPI LATE TONIGHT. HEAVY RAIN
WILL MOVE INTO NORTHERN MISSISSIPPI AND MUCH OF WEST TENNESSEE
OVERNIGHT. A FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTHERN
MISSISSIPPI AND WEST TENNESSEE. THIS AREA IS GENERALLY EAST OF A
BATESVILLE TO BROWNSVILLE TO PARIS LINE AND INCLUDES TUPELO AND
JACKSON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE REMNANTS OF TROPICAL STORM BILL WILL MOVE NORTHEASTWARD THROUGH
NORTH MISSISSIPPI TUESDAY. HEAVY RAIN WILL CONTINUE ACROSS MUCH OF
NORTHEAST MISSISSIPPI AND WEST TENNESSEE INCLUDING JACKSON...AND
TUPELO. TOTAL RAIN AMOUNTS BETWEEN 2 AND 4 INCHES ARE POSSIBLE.

IN ADDITION...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
NORTH MISSISSIPPI AND SOUTHWEST TENNESSEE TUESDAY. THE GREATEST
THREAT WILL BE WIND DAMAGE AND POSSIBLY ISOLATED TORNADOES.

THE REMNANTS OF TROPICAL STORM BILL WILL MOVE EAST OF THE AREA
WEDNESDAY. ONLY ISOLATED THUNDERSTORMS AT BEST ARE EXPECTED FOR THE
END OF THE WEEK INTO THE HOLIDAY WEEKEND.

AFTERNOON HEAT INDICES BETWEEN 100 AND 105 ARE POSSIBLE FROM
INDEPENDENCE DAY THROUGH THE HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD KEEP IN TOUCH WITH THE LATEST WEATHER INFORMATION
FOR TONIGHT AND TUESDAY AS THE REMNANTS OF TROPICAL STORM BILL MOVE
INTO THE MIDSOUTH.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Clay

When
June 30, 2:30 PM CST to 3:30 PM CST
Where
Clay County, Piggott
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
36.368, -90.417 (the zone’s center; the record gives no point)

Some streets were flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370035.